Alert archive / California / Flash Flood Warnings in 2014
Flash Flood Warning 11, NWS Sacramento, CA
NWS Sacramento, CA issued this flash flood warning at Dec 6, 2014, 2:10 AM PST for Tehama County, California. It was in force for 6 hr. 3 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Dec 6, 2014, 2:10 AM PST (10:10 UTC)
- Expired
- Dec 6, 2014, 8:00 AM PST
- In force
- 6 hr
- Issued by
- NWS Sacramento, CA
- Area
- Storm-based polygon
- Flood severity
- None
County Tehama County, CA
The radar
The Beale AFB radar (KBBX), 101 km from the middle of the area, began a volume at 10:10 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Dec 6, 2:10 AM PST | FLASH FLOOD | Red Bluff, CA | TEHAMA COUNTY SHERIFF'S OFFICE REPORTED FLOODING OF ROADS AT MULTIPLE LOCATIONS. RECEIVED A REPORT OF UP TO 6 FT OF WATER FLOWING OVER A ROAD. IN THE PROCESS OF CLOSING A STRETCH OF HIGHWAY 36. |
| Dec 6, 2:41 AM PST | FLASH FLOOD | 2 Nw Red Bluff, CA | MUDSLIDE REPORTED NEAR THE INTERSECTION OF BAKER ROAD AND MONROVIA. |
| Dec 6, 2:41 AM PST | FLASH FLOOD | 2 W Dairyville, CA | FLOODING REPORTED AT INTERSECTION OF JELLYS FERRY RD. AND OAKWOOD. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this flash flood warning; the first came 0 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Medford/Jackson, OR (KMFR), launched 00:00Z, 10.2 hours before the alert went out and 239 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 5 J/kg
- Mixed-layer CIN
- -68 J/kg
- Mixed-layer LCL
- 1405 m above ground
- 0-6 km bulk shear
- 42 kt
- 0-1 km storm-relative helicity
- 187 m²/s²
- 0-3 km storm-relative helicity
- 271 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
475 WGUS56 KSTO 061010 FFWSTO CAC103-061600- /O.NEW.KSTO.FF.W.0011.141206T1010Z-141206T1600Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE SACRAMENTO CA 210 AM PST SAT DEC 6 2014 THE NATIONAL WEATHER SERVICE IN SACRAMENTO HAS ISSUED A * FLASH FLOOD WARNING FOR... TEHAMA COUNTY IN NORTHERN CALIFORNIA... * UNTIL 800 AM PST * AT 206 AM PST...LOCAL LAW ENFORCEMENT OFFICIALS REPORTED FLASH FLOODING FROM A THUNDERSTORM OVER THE WARNED AREA. MULTIPLE ROADWAYS AND HIGHWAYS HAVE BEEN REPORTED WITH FLOWING WATER. RADAR ESTIMATED RAINFALL RATES OF GREATER THAN 1 INCH PER HOUR WITH THIS STORM...WHICH WAS SHOWING VERY LITTLE MOVEMENT. * LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO RED BLUFF...AND PORTIONS OF HIGHWAYS 36 AND 99. PRECAUTIONARY/PREPAREDNESS ACTIONS... EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL CREEKS AND STREAMS...HIGHWAYS AND UNDERPASSES. ADDITIONALLY...COUNTRY ROADS AND FARMLANDS ALONG THE BANKS OF CREEKS...STREAMS AND OTHER LOW LYING AREAS ARE SUBJECT TO FLOODING. DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS SAFELY. MOVE TO HIGHER GROUND. && LAT...LON 4033 12236 4033 12213 4015 12213 4015 12236 $$ DANG/DFR
1 follow-up statement
011 WGUS76 KSTO 061148 FFSSTO FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE SACRAMENTO CA 348 AM PST SAT DEC 6 2014 CAC103-061156- /O.CAN.KSTO.FF.W.0011.000000T0000Z-141206T1600Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ TEHAMA CA- 348 AM PST SAT DEC 6 2014 ...THE FLASH FLOOD WARNING HAS BEEN CANCELLED FOR CENTRAL TEHAMA COUNTY... LOCAL LAW ENFORCEMENT HAS REPORTED THAT ALL ROADS AND HIGHWAYS HAVE BEEN REOPENED. RAINFALL HAS ABATED IN THE AREA...BUT SECONDARY ROADS AND LOW SPOTS MAY STILL HAVE LOCAL FLOODING FOR THE NEXT FEW HOURS. LAT...LON 4033 12236 4033 12213 4015 12213 4015 12236 $$ DANG/DFR
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Sacramento, CA wrote its last area forecast discussion before this flash flood warning went out at Dec 5, 10:14 PM PST, 3 hours 56 minutes earlier.
Area forecast discussion, Dec 5, 10:14 PM PST, 3 hours 56 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SACRAMENTO CA 1014 PM PST Fri Dec 5 2014 .Synopsis... Pacific frontal system will bring rain and high elevation snow this afternoon into Saturday. The next system moves through Sunday afternoon into Monday bringing precipitation...mainly north of Interstate 80. A windy and more moist system moves in Thursday. && .Discussion... Bands the showers continue to track across NorCal this evening with the best coverage over the northern and central Sac valley. The heaviest rainfall amounts have been over northwest Shasta county where several RAWS sites have received around 1.50 inches. Activity will continue overnight...but gradually diminish towards morning. Winds have also been gusty over the north Sac valley with Redding gusting to 32 kts. The winds will diminish over the next couple of hours as frontal system passes to the east. Snow levels remain high currently above 7000 feet. forecast is on track and no evening update will be needed. .Previous Discussion... Scattered showers this afternoon...mainly north of Interstate 80 with moisture and instability and warm air advection ahead of the system coming in tonight into Saturday. Temperatures have warmed up in the 60s in the Valley and Delta areas this afternoon and in the mid 30s to 40s in the mountains. These temperatures are near to several degrees above normal. The records are a little higher than yesterday with a records in the low 70s in the Sacramento and Stockton areas. Precipitation will become more widespread this evening ahead of the cold front. This may bring slick roads for the evening commute. Thunderstorms are possible this evening with some instability. Southerly winds will also increase ahead of the front bringing breezy conditions late this afternoon into tonight. The winds will blow down leaves that can clog drains. Precipitation may continue into Saturday morning with lingering showers possible over the mountains in the afternoon. Snow levels around 7000 ft with a few inches possible over the highest elevations and several inches over the top of Mt. Lassen. Precipitation amounts into Saturday are forecast to be around a half an inch in the Sacramento Valley and a quarter of an inch or less in the Northern San Joaquin Valley and generally around a half an inch to 1.5 inches over the foothills and mountains with the highest amounts expected in Butte and Western Plumas Counties and Shasta County. Weak ridging between systems late Saturday into early Sunday for a break in precipitation most locations except possibly along the Coastal range and western Shasta County. Areas of Valley fog may develop on Sunday morning with lingering moisture. Another system moves into the area Sunday afternoon into Monday with the majority of the precipitation along and north of the Interstate 80 corridor. Precipitation amounts generally a quarter of an inch or less in the Sacramento Valley and around an inch in the mountains. .Extended Discussion (Tuesday through Friday) Relatively dry weather for start of extended period as more zonal flow arrives. A shortwave moving into the Pac NW will bring a small chance for some showers across northern portions of the area Tuesday into Wednesday but most areas will remain dry. The next storm system will arrive late week (Thu/Fri time frame) as large low rotates SE toward the coast. As advertised previously, this system has the potential to be strong with numerous impacts. GEFS mean MSLP showing min percentile with PWATs around 1 inch in the 99th percentile. Timing and details still uncertain this far out with a bit of model disagreement. It will definitely be one to watch with the possibility of moderate-heavy precip, lower snow levels than this past storm, and gusty winds. CEO && .Aviation... VFR/MVFR conditions with locally reduced ceilings/vis into Saturday morning as showers move through. gradually improving conditions through the day on Saturday. Southeast winds up to 25 kt will decrease to 10-15 kt towards morning. && .STO Watches/Warnings/Advisories... None. &&
The office that day
Everything else NWS Sacramento, CA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 6, 1:54 AM PST | Areal Flood Advisory | STO | Shasta, Tehama | 3 hr |
Nearby
Flash Flood Warnings in California, 2014Every flash flood warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.